Sharp probability estimates for random walks with barriers

Research output: Contribution to journalArticlepeer-review


We give sharp, uniform estimates for the probability that a random walk of n steps on the reals avoids a half-line [y,∞) given that it ends at the point x. The estimates hold for general continuous or lattice distributions provided the fourth moment is finite.

Original languageEnglish (US)
Pages (from-to)269-283
Number of pages15
JournalProbability Theory and Related Fields
Issue number1-2
StatePublished - Sep 2009


  • Ballot theorems
  • Barrier
  • Random walk

ASJC Scopus subject areas

  • Analysis
  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Sharp probability estimates for random walks with barriers'. Together they form a unique fingerprint.

Cite this